News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Acne Patterns and Question


 thosequestions - Sun Jul 22, 2007 2:44 pm

I am an 18 year old male who suffers from mild to moderate acne; sometimes, I even get one or two cysts now and then. I do have a history of acne with my father's side of the family. I have never been to a doctor but I do treat my face with normal over-the-counter ointments and face wash soaps and I try to get a good amount of sleep.

I noticed my elevated acne condition once I started to work out and lift weights back in February. I gained 20 pounds in a matter of two months (I am not on steroids but I do drink protein shakes a LOT). Since my muscle mass increased that dramatically, I assumed that I had a lot of testosterone or something like that.

I don't have a sexual partner and I do masturbate. I have started to notice that after a couple days after an ejaculation, new pimple friends start to appear. At that instant, I knew it was because of the testosterone spikes.

I don't masturbate a lot anymore and my acne does clear up when I don't. It's to the point where I have had wet dreams. That is how much I am holding off (pretty unbelievable). SO, my question is...

Do testosterone levels fluctuate like mad when I am in my calm state of non-masturbation-ness? And do wet dreams increase testosterone production?

Thanks

(Sorry that this was a bit lengthy and all about hormones.)
 Debbie Miller, RN - Sun Jul 22, 2007 3:53 pm

User avatar Acne is certainly one of the plagues that almost all teens experience. Men often have this problem until somewhere around the ages of 20 to 25. So, it is not unusual that you are experiencing this.

As for testosterone fluctuation - yes, you can have a bit of this but men typically have fairly constant hormone levels. Testosterone has a more pronounced effect on acne in women than in men, though of it does stimulate oil glands which results in acne.

If your protein shakes contain soy, that is also a substance that affects hormones. You say you take a lot of these - may want to do more healthy eating instead.

I don't see that you have anything to lose by stopping the masturbation and there is some concern about depleting the adrenal glands with over-masturbating. I would not expect adverse effects from abstinence and wet dreams do not signal anything abnormal.

I suspect most of your acne problems are just normal fluctuation for your age range. There are prescription medications your dermatologist can give to help this condition so if it continues, you may want to pursue that. Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here